MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM; PLATE, FIXATION, BONE
Model Number 657312S
Medical Device Problem Codes Material Fragmentation (1261); Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.Additional information reported that: after drilling and before inserting the screw, drilling into the next screw hole was made and then inserting the screw.This caused the plate to shift and the drill hole to be shifted from the initial position, which seemed to have caused locking failure.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by misalignment of the implant before screw insertion.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device discarded.
 
Event or Problem Description
It was reported, when the locking screw was inserted during the variax fibula operation, locking failure occurred.It seemed that the angle of the screw was too inclined, but the drill guide was in the normal range.When the screw was turning to lock, a piece of metal came out of between the plate and the screw.A new locking screw of the same size was opened and reinserted, and it was locked.The operation is completed successfully.Additional information reported that: after drilling and before inserting the screw, drilling into the next screw hole was made and then inserting the screw.This caused the plate to shift and the drill hole to be shifted from the initial position, which seemed to have caused locking failure.Customer / sales rep confirmed that no further information is available.
 
Additional Manufacturer Narrative
Update: refer to h6 device code.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9702276
Report Number0008031020-2020-00346
Device Sequence Number11452082
Product Code HRS
UDI-Device Identifier07613327086829
UDI-Public07613327086829
Combination Product (Y/N)N
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number657312S
Device Catalogue Number657312S
Device Lot NumberD50232
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1